Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 8, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 1, 2010, 3:52 AM CDT for 20 counties in Kansas. It took effect at Apr 1, 2010, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 1, 2010, 11:00 AM CDT
- Expired
- Apr 1, 2010, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3322 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS73 KICT 010852 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 352 AM CDT THU APR 1 2010 ...STRONG AND GUTSY SOUTH WINDS POSSIBLE TODAY... .A DEEPENING LOW PRESSURE AREA OVER THE WESTERN HIGH PLAINS TODAY WILL LEAD TO THE DEVELOPMENT OF A TIGHT PRESSURE GRADIENT ACROSS THE PLAINS TODAY. THE WINDS ARE EXPECTED TO DECREASE LATE THIS EVENING AFTER SUNSET. KSZ032-033-047>053-067>069-082-083-091>093-011700- /O.NEW.KICT.WI.Y.0008.100401T1600Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 352 AM CDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST WINDS EXPECTED BY THIS AFTERNOON. * WINDS...WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE. SOME LOCALLY HIGHER GUSTS COULD BE POSSIBLE ALONG THE INTERSTATE 135 CORRIDOR. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN WHILE TRAVELING ON EAST WEST ROADWAYS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KETCHAM
3 follow-up statements
216 WWUS73 KICT 011606 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1106 AM CDT THU APR 1 2010 ...STRONG AND GUTSY SOUTH WINDS TODAY... .A DEEPENING LOW PRESSURE AREA OVER THE WESTERN HIGH PLAINS WILL LEAD TO THE DEVELOPMENT OF A TIGHT PRESSURE GRADIENT AND STRONG SOUTH WINDS ACROSS THE AREA THIS AFTERNOON AND INTO THE EARLY EVENING. KSZ070-094-098-020015- /O.EXA.KICT.WI.Y.0008.000000T0000Z-100402T0100Z/ GREENWOOD-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...EUREKA...HOWARD...SEDAN 1106 AM CDT THU APR 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. * WINDS...WILL INCREASE TO 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN WHILE TRAVELING ON EAST WEST ORIENTED ROADWAYS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>053-067>069-082-083-091>093-020015- /O.CON.KICT.WI.Y.0008.000000T0000Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 1106 AM CDT THU APR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...SOUTH WINDS WILL INCREASE WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. * WINDS...WILL INCREASE TO 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN WHILE TRAVELING ON EAST WEST ORIENTED ROADWAYS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED/KETCHAM
535 WWUS73 KICT 012210 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 510 PM CDT THU APR 1 2010 KSZ032-033-047>053-067>070-082-083-091>094-098-020100- /O.CON.KICT.WI.Y.0008.000000T0000Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 510 PM CDT THU APR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL PERSIST ACROSS THE AREA THROUGH THE MID EVENING HOURS. * WINDS...OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL BE POSSIBLE. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN WHILE TRAVELING ON EAST WEST ORIENTED ROADWAYS... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BDK/KED/ADK
349 WWUS73 KICT 020057 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 757 PM CDT THU APR 1 2010 KSZ032-033-047>053-067>070-082-083-091>094-098-020200- /O.EXP.KICT.WI.Y.0008.000000T0000Z-100402T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 757 PM CDT THU APR 1 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. GUSTY SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH TO SPEEDS OF 20 TO 30 MPH THIS EVENING. SOME GUSTS UP TO 35 MPH ARE STILL POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:28 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 1, 3:28 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT THU APR 1 2010 .DISCUSSION... FORECAST CONCERNS TODAY WILL BE STRONG WINDS...LEADING TO RED FLAG FIRE DANGER...AND THEN STORM CHANCES TONIGHT/FRI AND THEN AGAIN ON MON. TODAY: INITIAL CONCERNS WILL BE WIND SPEEDS TODAY AS PRESSURE GRADIENT ACROSS THE AREA AGAIN TIGHTENS...ESPECIALLY FOR AREAS WEST OF THE TURNPIKE. ALREADY SEEING WINDS GUSTING TO 30KTS ACROSS SOUTH CENTRAL KS SO ONCE THE SUN COMES UP...MIXING IN THE LOW LAYERS WILL INCREASE...WITH WINDS JUST OFF THE DECK APPROACHING 50KTS. COULD SEE SOME OF THESE STRONGER WINDS ACTUALLY MIX TO THE SURFACE TODAY...EVEN WITH THICK CIRRUS ACROSS THE AREA...SO HAVE DECIDED TO ISSUE A WIND ADVISORY TODAY....FOR MOST OF THE DAYTIME HOURS. WILL DISCUSS FIRE WEATHER CONCERNS BELOW....BUT WILL SEE A BATTLE IN THE LOW LAYERS BETWEEN MIXING AND HIGHER DEWPOINT AIR ACTUALLY PUSHING ACROSS THE REGION AHEAD OF THE DRYLINE. THIS AIR WILL ACTUALLY INCREASE INSTABILITY ALONG THE DRYLINE AS WELL....BUT RELATIVELY WARM AIR ALOFT WILL KEEP ANY CONVECTION CHANCES AT LEAST THROUGH THE AFTERNOON HOURS NEAR NIL. THIS EVENING-FRI: DRYLINE WILL CONTINUE TO BE A CONCERN FOR THE EVENING HOURS...AS FAR AS CONVECTION IS CONCERNED. INITIALLY WARM AIR ALOFT WILL KEEP AREAS CAPPED BUT MAIN SHORTWAVE BEGINS TO PUSH INTO THE PLAINS LATE THIS EVENING...WHICH WILL LEAD TO CAP WEAKENING AND SOME ELEVATED CONVECTION DEVELOPING FOR AREAS WEST OF I-135 AFTER 03Z/FRI. A LITTLE CONCERNED ABOUT A SEVERE WEATHER THREAT AS BULK SHEAR INCREASES TO 45-50KTS AND MUCAPE VALUES REACH 1500-1700 J/KG. SO COULD SEE SOME STRONG TO SEVERE STORMS OVERNIGHT AS MAIN FRONTAL BOUNDARY OVERTAKES THE DRY LINE. INITIALLY THREAT LOOKS TO BE ALONG A KSLN TO KICT LINE...WITH LARGE HAIL AND WINDS THE MAIN CONCERN...BUT EXPECT THIS THREAT TO DIMINISH SOME AS BOUNDARY SHIFTS SLOWLY EAST AS THE OVERNIGHT CONTINUES. EXPECT A SHOWERY DAY ON FRI...AS FRONTAL BOUNDARY MAKES SLOW PROGRESS ALONG THE TURNPIKE CORRIDOR WITH LOTS OF MOISTURE STREAMING NORTH ALONG THIS BOUNDARY. SLOW MOVEMENT DURING THE DAYTIME HOURS...COULD ALSO LEAD TO SOME AREAS PICKING UP A HALF TO ONE INCH OF RAINFALL WHICH WILL HELP WITH THE FIRE WEATHER CONCERNS. NOT TOO EXCITED ABOUT SEVERE CHANCES ON FRI...GIVEN LIMITED INSTABILITY... BUT BULK SHEAR COULD LEAD TO A FEW STRONG TO SEVERE STORMS EAST OF THE TURNPIKE FOR THE AFTERNOON ON FRI. SAT-SUN: NOT TOO MANY CONCERNS FOR THE REST OF THE WEEKEND...AS MODELS FAIRLY CONSISTENT IN TAKING THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY TO THE EAST OF THE AREA ON SAT. THIS WILL LEAD TO A RATHER PLEASANT DAY ON SAT...AS A WEAK RIDGE PASSES OVER THE AREA. THINGS ARE A LITTLE MORE INTERESTING FOR SUN...AS A FRONTAL BOUNDARY PUSHES INTO THE AREA. NOT ALOT OF MOISTURE AVAILABLE INITIALLY SO ANOTHER NICE DAY FOR SUN. BUT LIFT OVER THE TOP OF THIS BOUNDARY INCREASES FOR SUN NIGHT...AS MOISTURE STREAMS OVER THIS BOUNDARY...SO SLIGHT POPS LOOK WARRANTED FOR SUN NIGHT FOR SRN KS FOR A STORM CHANCE. MON: GFS SHOWS AN INTERESTING SEVERE WEATHER SET UP FOR MONDAY AS IT SHOWS THIS BOUNDARY STARTING TO LIFT BACK TO THE NORTH AS A WARM FRONT DURING THE DAYTIME ON MON...WITH A FAIRLY SIGNIFICANT DRY LINE SETTING UP JUST WEST OF THE FORECAST AREA WITH LOTS OF LOW LEVEL MOISTURE INCREASING IN THE WARM SECTOR TO THE SOUTH OF THE BOUNDARY AND EAST OF THE DRY LINE. DEEP LAYER SHEAR ALSO LOOKS IMPRESSIVE AS WELL FOR A SEVERE CHANCE MON EVENING. ECMWF ISNT NEARLY AS IMPRESSIVE WITH LOW LEVEL MOISTURE ON MON...WITH WEAKER MID LEVEL DYNAMICS. BUT WILL CERTAINLY HAVE TO KEEP AN EYE ON THIS DAY IF MODELS TREND TO THE GFS SOLUTION. AT LEAST WORTH A CHANCE POP FOR NOW. .FIRE WEATHER... AS MENTIONED ABOVE...WIND GUSTS TO 45 MPH COULD BE POSSIBLE LATER TODAY FOR AREAS WEST OF THE TURNPIKE...AS LOW LAYER DEWPOINTS DRY OUT SOME AND MIX 50KT WINDS ALOFT POSSIBLY DOWN TO THE SURFACE. SO HAVE DECIDED TO GO WITH A RED FLAG WARNING AS ANY FIRE THAT GETS STARTED TODAY COULD GET OUT OF CONTROL VERY QUICKLY. SOME CONCERNS ABOUT HIGHER SURFACE DEWPOINTS MOVING INTO THE AREA...WHICH COULD LIMIT FIRE GROWTH POTENTIAL...SO WILL NOT GO AS FAR EAST AS THE RFD VALUES SUGGEST...EVEN WITH DRY FUELS STILL AROUND. FEEL MORE CONFIDENT IN FIRE WEATHER THREAT TO THE WEST OF THE TURNPIKE... WHERE DRIER AIR WILL BE LOCATED THIS AFTERNOON. KETCHAM .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ONLY CHANGES TO 01/00Z TAF CYCLE WERE TO SHIFT LOW-LEVEL WIND SHEAR TO A MORE SWLY COMPONENT & SLIGHTLY INCREASE SPEEDS TO 45 TO 55 KTS OVER ALL 5 TERMINALS. WITH PERSISTENT LOW PRESSURE SITUATED OVER THE WRN PLAINS MOVING NE OVER NEBRASKA SLY LWR-DECK FLOW WILL ONCE AGAIN INCREASE THU MORNING WITH GUSTS TO ~30KTS/35MPH LIKELY OVER ALL TERMINALS BY 01/15Z. WILL NEED TO KEEP CLOSE VIGIL FOR SCT STRATUS FRACTUS ~2,000FT TOWARD 01/12Z (ESPECIALLY OVER KCNU WHERE ALIGNED WITH SHARPENING 925-MB MOISTURE CHANNEL EXTENDING FROM THE RED RIVER N/NE ACROSS ERN OK TO ERN KS.) FOR NOW HAVE ASSIGNED SCT020 TO KCNU EFFECTIVE FROM 01/12Z ONWARD. ~ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 81 57 65 41 / 0 20 70 50 HUTCHINSON 82 55 64 39 / 0 40 70 40 NEWTON 82 57 65 41 / 0 20 70 50 ELDORADO 81 58 66 43 / 0 20 80 50 WINFIELD-KWLD 81 57 67 43 / 0 20 80 50 RUSSELL 84 51 58 35 / 10 30 60 30 GREAT BEND 83 52 59 35 / 10 30 60 40 SALINA 83 55 63 40 / 0 40 70 40 MCPHERSON 82 55 64 40 / 0 30 70 40 COFFEYVILLE 81 59 70 48 / 0 10 80 70 CHANUTE 81 58 70 47 / 0 10 80 60 IOLA 81 58 69 47 / 0 10 80 60 PARSONS-KPPF 81 59 70 47 / 0 10 80 70 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Mar 31, 9:40 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT WED MAR 31 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 940 PM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A VERY HIGH FIRE DANGER EXISTS THIS EVENING ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXTREME GRASSLAND FIRE DANGER IS EXPECTED AGAIN ON THURSDAY FROM LATE MORNING THROUGH SUNSET...GENERALLY ALONG AND WEST OF THE FLINT HILLS. SEE THE LATEST FIRE WEATHER WATCH FOR FURTHER DETAILS. SCATTERED THUNDERSTORM CHANCES WILL INCREASE WEST OF THE TURNPIKE ON THURSDAY NIGHT...AND SPREAD ACROSS THE EASTERN HALF OF KANSAS ON FRIDAY AND FRIDAY EVENING...AS AN INTENSE LOW PRESSURE AREA MOVES OVER THE HEARTLAND. AT THIS TIME...A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND 50 TO 60 MPH WINDS. VERY HIGH TO EXTREME GRASSLAND FIRE DANGER SHOULD RETURN BY MONDAY AND PERSIST THROUGH TUESDAY AS BOTH SOUTHERLY WINDS AND TEMPERATURES INCREASE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:41 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.